Alert archive / California / High Wind Warnings in 2008

High Wind Warning 1, NWS Sacramento, CA

January 3, 2008

NWS Sacramento, CA issued this high wind warning at Jan 3, 2008, 5:08 AM PST. It took effect at Jan 3, 2008, 10:00 PM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2008, 5:08 AM PST (13:08 UTC)
In effect from
Jan 3, 2008, 10:00 PM PST
Expired
Jan 4, 2008, 4:00 PM PST
In force
18 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 031308
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
508 AM PST THU JAN 3 2008

...VERY STRONG AND POSSIBLY DAMAGING WIND TONIGHT INTO FRIDAY
ACROSS INTERIOR NORTHERN CALIFORNIA...

.A SERIES OF WINTER STORMS WILL MOVE ACROSS NORTHERN CALIFORNIA
TODAY THROUGH SUNDAY BRINGING PERIODS OF HEAVY PRECIPITATION AND
STRONG WIND. WIND WILL INCREASE OVER THE INTERIOR THIS AFTERNOON
AS THE FIRST STORM MOVES INLAND. WIND WILL BECOME VERY STRONG
LATE TONIGHT INTO FRIDAY MORNING AS A SECOND MORE POWERFUL PACIFIC
STORM IMPACTS NORTHERN CALIFORNIA. WIND WITH THIS SECOND STORM MAY
UPROOT TREES AND CAUSE POWER OUTAGES. APPROPRIATE MEASURES SHOULD
BE TAKEN TO AVOID PROPERTY DAMAGE FROM STRONG WIND. WIND WILL
DECREASE LATE FRIDAY AFTERNOON BUT REMAIN BREEZY TO WINDY INTO
FRIDAY NIGHT.



CAZ015>019-064-066-067-040000-
/O.UPG.KSTO.HW.A.0001.080104T0600Z-080105T1200Z/
/O.NEW.KSTO.HW.W.0001.080104T0600Z-080105T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
508 AM PST THU JAN 3 2008

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHERLY WIND WILL INCREASE TO 15 TO 30 MPH THIS AFTERNOON INTO
EVENING WITH LOCALLY HIGHER GUSTS IN THE FOOTHILLS AS THE FIRST
PACIFIC STORM MOVES INLAND. VERY STRONG SOUTHERLY WIND WILL
DEVELOP LATE TONIGHT INTO FRIDAY MORNING. SPEEDS OF 25 TO 45 MPH
WITH GUSTS UP TO 65 MPH CAN BE EXPECTED IN THE VALLEY DURING THE
WARNING PERIOD. GUSTS UP TO 75 MPH ARE POSSIBLE IN THE SURROUNDING
FOOTHILLS AND LAKE COUNTY. THE WIND IS EXPECTED TO DECREASE BELOW
HIGH WIND WARNING CRITERIA LATE FRIDAY AFTERNOON BUT REMAIN BREEZY
TO WINDY INTO FRIDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. HIGH WIND SPEEDS OR GUSTS CAN CAUSE FLYING DEBRIS...
UPROOT TREES AND DOWN POWER LINES. RESIDENTS SHOULD TAKE
PRECAUTIONS AT THIS TIME TO AVOID PROPERTY DAMAGE BY SECURING
LOOSE OBJECTS OUTSIDE OR BRING THEM INDOORS.



$$
7 follow-up statements
000 
WWUS76 KSTO 032256
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
256 PM PST THU JAN 3 2008

...VERY STRONG AND DAMAGING WIND TONIGHT THROUGH FRIDAY ACROSS
NORTHERN CALIFORNIA...

.A SERIES OF STRONG WINTER STORMS WILL MOVE ACROSS NORTHERN
CALIFORNIA THROUGH SUNDAY...BRINGING PERIODS OF HEAVY PRECIPITATION
AND GUSTY WINDS ACROSS THE REGION. THE FIRST SYSTEM IS ALREADY
BRINGING MODERATE TO HEAVY PRECIPITATION ACROSS THE SACRAMENTO
VALLEY AND SURROUNDING FOOTHILLS AS WELL AS SOME GUSTY WINDS.
THIS SYSTEM WILL BE FOLLOWED RELATIVELY CLOSELY BY A STRONGER
SYSTEM LATE TONIGHT AND FRIDAY. PRESSURE GRADIENTS WILL CONTINUE
TO INCREASE OVER NORTHERN CALIFORNIA THIS EVENING...CAUSING VERY
STRONG WINDS TO DEVELOP LATE TONIGHT AND FRIDAY. THESE STRONG AND
VERY GUSTY WINDS MAY UPROOT TREES...KNOCK DOWN LARGE LIMBS...AND
CAUSE POWER OUTAGES. APPROPRIATE MEASURES SHOULD BE TAKEN TO AVOID
PROPERTY DAMAGE FROM THESE STRONG WINDS. EVEN BOATERS SHOULD TAKE
PRECAUTIONS WHEN SECURING THEIR VESSELS. WINDS WILL GRADUALLY
DECREASE LATE FRIDAY AFTERNOON AND EVENING...BUT REMAIN RELATIVELY
WINDY AND GUSTY INTO FRIDAY NIGHT.

CAZ015>019-064-066-067-041400-
/O.CON.KSTO.HW.W.0001.080104T0600Z-080105T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
256 PM PST THU JAN 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST FRIDAY FOR THE SACRAMENTO VALLEY...THE NORTHERN SAN
JOAQUIN...THE DELTA...AS WELL AS THE SURROUNDING FOOTHILLS AND
LAKE COUNTY.

SOUTHERLY WIND WILL INCREASE TO 15 TO 30 MPH LATE THIS AFTERNOON
AND EVENING...WITH LOCALLY HIGHER GUSTS IN THE SURROUNDING
FOOTHILLS AND LAKE COUNTY AS THE FIRST PACIFIC STORM MOVES INLAND.
HOWEVER...EVEN STRONGER SOUTHERLY WINDS WILL DEVELOP LATE TONIGHT
AND FRIDAY MORNING. WIND SPEEDS WILL RANGE BETWEEN 25 TO 45
MPH...WITH GUSTS RANGING BETWEEN 50 AND 60 MPH. LOCAL GUSTS UP TO
70 OR 80 MPH MAY BE POSSIBLE...ESPECIALLY DURING THE MORNING
HOURS.

THE WIND WILL GRADUALLY DECREASE BELOW HIGH WIND WARNING CRITERIA
LATE FRIDAY AFTERNOON. HOWEVER...WINDY AND GUSTY CONDITIONS WILL
REMAIN...WHICH MAY WARRANT POSSIBLE ADVISORY CRITERIA THROUGH AT
LEAST THE EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. HIGH WIND SPEEDS OR GUSTS CAN CAUSE FLYING DEBRIS...
UPROOT TREES AND DOWN POWER LINES. RESIDENTS SHOULD TAKE PRECAUTIONS
AT THIS TIME TO AVOID PROPERTY DAMAGE BY SECURING LOOSE OBJECTS
OUTSIDE OR BRING THEM INDOORS. BOATERS SHOULD ALSO TAKE EXTRA
CAUTION WHEN SECURING BOATS TO SLIPS OR BERTHS, ESPECIALLY IN
LOCAL MARINAS.

$$

PALMER
000 
WWUS76 KSTO 040600
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1000 PM PST THU JAN 3 2008

...VERY STRONG AND DAMAGING WINDS THROUGH FRIDAY ACROSS NORTHERN
CALIFORNIA...

.A SERIES OF STRONG WINTER STORMS WILL MOVE ACROSS NORTHERN
CALIFORNIA THROUGH SUNDAY...BRINGING PERIODS OF HEAVY
PRECIPITATION AND GUSTY WINDS ACROSS THE REGION. THE FIRST SYSTEM
MOVED THROUGH THIS AFTERNOON AND EVENING WITH MODERATE TO HEAVY
PRECIPITATION ACROSS THE SACRAMENTO VALLEY AND SURROUNDING
FOOTHILLS AS WELL AS SOME GUSTY WINDS. A STRONGER SYSTEM WILL MOVE
IN OVERNIGHT AND INTO FRIDAY. WINDS WILL INCREASE OVERNIGHT AND
INTO FRIDAY MORNING AS THE PRESSURE GRADIENTS INCREASE.  WINDS
WILL GRADUALLY DECREASE LATE FRIDAY AFTERNOON AND EVENING...BUT
WILL REMAIN RELATIVELY WINDY AND GUSTY INTO FRIDAY NIGHT.

CAZ015>019-064-066-067-041500-
/O.CON.KSTO.HW.W.0001.000000T0000Z-080105T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
1000 PM PST THU JAN 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. 

SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH THIS
EVENING WILL INCREASE TO 25 TO 45 MPH WITH GUSTS 50 TO 65 MPH
EXCEPT GUSTS MAY LOCALLY BE UP TO 70 OR 80 MPH FRIDAY. THE
STRONGEST WINDS ARE EXPECTED LATE TONIGHT AND FRIDAY MORNING.

THE WIND WILL GRADUALLY DECREASE BELOW HIGH WIND WARNING CRITERIA
LATE FRIDAY AFTERNOON. HOWEVER...WINDY AND GUSTY CONDITIONS WILL
REMAIN...WHICH MAY WARRANT POSSIBLE ADVISORY CRITERIA THROUGH AT
LEAST THE EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. HIGH WIND SPEEDS OR GUSTS CAN CAUSE FLYING DEBRIS...
UPROOT TREES AND DOWN POWER LINES. RESIDENTS SHOULD TAKE
PRECAUTIONS AT THIS TIME TO AVOID PROPERTY DAMAGE BY SECURING
LOOSE OBJECTS OUTSIDE OR BRING THEM INDOORS. BOATERS SHOULD ALSO
TAKE EXTRA CAUTION WHEN SECURING BOATS TO SLIPS OR BERTHS...
ESPECIALLY IN LOCAL MARINAS.

$$

HSO
000 
WWUS76 KSTO 041327
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
527 AM PST FRI JAN 4 2008

...VERY STRONG AND DAMAGING WINDS TODAY ACROSS INTERIOR NORTHERN
CALIFORNIA...


CAZ015>019-064-066-067-050000-
/O.CON.KSTO.HW.W.0001.000000T0000Z-080105T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
527 AM PST FRI JAN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A POWERFUL PACIFIC STORM IS IMPACTING NORTHERN CALIFORNIA BRINGING
STRONG WIND. SOUTH WIND OF 25 TO 45 MPH WITH GUSTS 55 TO 65 MPH
ARE EXPECTED IN THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS
TODAY. LOCAL GUSTS TO 70 MPH ARE POSSIBLE IN THE SURROUNDING
FOOTHILLS AND IN LAKE COUNTY.

THE WIND WILL GRADUALLY DECREASE BELOW HIGH WIND WARNING CRITERIA
LATE THIS AFTERNOON. HOWEVER...GUSTY CONDITIONS MAY CONTINUE INTO
THE EVENING WHICH MAY WARRANT ISSUANCE OF WIND ADVISORIES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WINDS OF THIS NATURE CAN CAUSE FLYING DEBRIS...
UPROOT TREES...DOWN POWER LINES AND LEAD TO PROPERTY DAMAGE.


$$
000 
WWUS76 KSTO 041337 CCA
NPWSTO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
527 AM PST FRI JAN 4 2008

...VERY STRONG AND DAMAGING WINDS TODAY ACROSS INTERIOR NORTHERN
CALIFORNIA...


CAZ015>019-064-066-067-050000-
/O.COR.KSTO.HW.W.0001.000000T0000Z-080105T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
527 AM PST FRI JAN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A POWERFUL PACIFIC STORM IS IMPACTING NORTHERN CALIFORNIA BRINGING
STRONG WIND. SOUTH WIND OF 25 TO 45 MPH WITH GUSTS 55 TO 65 MPH
ARE EXPECTED. LOCAL GUSTS TO 70 MPH ARE POSSIBLE IN THE
SURROUNDING FOOTHILLS AND IN LAKE COUNTY.

THE WIND WILL GRADUALLY DECREASE BELOW HIGH WIND WARNING CRITERIA
LATE THIS AFTERNOON. HOWEVER...GUSTY CONDITIONS MAY CONTINUE INTO
THE EVENING WHICH MAY WARRANT ISSUANCE OF WIND ADVISORIES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WINDS OF THIS NATURE CAN CAUSE FLYING DEBRIS...
UPROOT TREES...DOWN POWER LINES AND LEAD TO PROPERTY DAMAGE.


$$
000 
WWUS76 KSTO 041400 CCA
NPWSTO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
600 AM PST FRI JAN 4 2008

...VERY STRONG AND DAMAGING WINDS TODAY ACROSS INTERIOR NORTHERN
CALIFORNIA...


CAZ015>019-064-066-067-050030-
/O.COR.KSTO.HW.W.0001.000000T0000Z-080105T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
600 AM PST FRI JAN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A POWERFUL PACIFIC STORM IS IMPACTING NORTHERN CALIFORNIA BRINGING
STRONG WIND. SOUTH WIND OF 25 TO 45 MPH WITH GUSTS 55 TO 65 MPH
ARE EXPECTED. LOCAL GUSTS TO 75 MPH ARE POSSIBLE IN THE MORNING.

THE WIND WILL GRADUALLY DECREASE BELOW HIGH WIND WARNING CRITERIA
LATE THIS AFTERNOON. HOWEVER...GUSTY CONDITIONS MAY CONTINUE INTO
THE EVENING WHICH MAY WARRANT ISSUANCE OF WIND ADVISORIES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WINDS OF THIS NATURE CAN CAUSE FLYING DEBRIS...
UPROOT TREES...DOWN POWER LINES AND LEAD TO PROPERTY DAMAGE.


$$
000 
WWUS76 KSTO 041413
NPWSTO

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
612 AM PST FRI JAN 4 2008

...VERY STRONG AND DAMAGING WINDS TODAY ACROSS INTERIOR NORTHERN
CALIFORNIA...


CAZ015>019-064-066-067-050045-
/O.COR.KSTO.HW.W.0001.000000T0000Z-080105T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
612 AM PST FRI JAN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A POWERFUL PACIFIC STORM IS IMPACTING NORTHERN CALIFORNIA BRINGING
STRONG WIND. SOUTH WIND OF 25 TO 45 MPH WITH GUSTS 55 TO 65 MPH
ARE EXPECTED. LOCAL GUSTS TO 75 MPH ARE POSSIBLE IN THE MORNING.

THE WIND WILL GRADUALLY DECREASE BELOW HIGH WIND WARNING CRITERIA
LATE THIS AFTERNOON. HOWEVER...GUSTY CONDITIONS MAY CONTINUE INTO
THE EVENING WHICH MAY WARRANT ISSUANCE OF WIND ADVISORIES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WINDS OF THIS NATURE CAN CAUSE FLYING DEBRIS...
UPROOT TREES...DOWN POWER LINES AND LEAD TO PROPERTY DAMAGE.


$$
000 
WWUS76 KSTO 050002
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
402 PM PST FRI JAN 4 2008

CAZ015>019-064-066-067-050115-
/O.EXP.KSTO.HW.W.0001.000000T0000Z-080105T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ...
FAIRFIELD/SUISUN ...STOCKTON...MODESTO...LAKEPORT...PARADISE...
GRASS VALLEY...JACKSON
402 PM PST FRI JAN 4 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 
WIND SPEEDS HAVE DIMINISHED AND THE HIGH WIND WARNING IN NO LONGER
IN EFFECT.

$$

DUDLEY

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Jan 3, 4:00 AM PST, 1 hour 8 minutes earlier.

Area forecast discussion, Jan 3, 4:00 AM PST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
400 AM PST THU JAN 3 2008

.DISCUSSION...
WEAKENING FRONT CROSSING OVER NOCAL THIS MORNING BRINGING CLOUDS BUT
LITTLE IF ANYTHING IN THE WAY OF PRECIP. UPPER RIDGE WHICH HAS BEEN
OVER THE SOUTHWEST U.S. FOR THE LAST SEVERAL DAYS HAS BEEN DISPLACED
EASTWARD WITH MUCH WETTER WEATHER PATTERN BEGINNING TO DEVELOP. 150
KNOT JET STILL ON TRACK TO SEND MULTIPLE STRONG FRONTAL SYSTEMS
THROUGH NORCAL OVER THE NEXT SEVERAL DAYS. THE FIRST OF THESE
SYSTEMS IS NOW CROSSING 130 WEST AND IS FORECAST TO MOVE ONSHORE
THIS AFTERNOON. MODELS INDICATE THAT THE BULK OF PRECIP FROM THIS
SYSTEM WILL NOT MOVE THROUGH THE AREA UNTIL THE NIGHT TIME PERIOD
TONIGHT. THIS SYSTEM WILL BE A MODERATE PRECIP PRODUCER WITH 700MB
OMEGA -15 TO -20 UBAR/S AND GOOD UPPER DIVERGENCE. A STRONG
SOUTHEAST SURFACE GRADIENT WILL MAKE FOR THE BEST OROGRAPHICS OVER
THE NORTHERN MOUNTAINS TONIGHT AND EARLY FRIDAY WITH THIS FIRST
SYSTEM. CURRENT PROGS INDICATE ABOUT A 14 MB SURFACE GRADIENT FROM
SAC TO MFR WITH THE GFS INDICATING 60 KNOT PLUS WINDS AT 850 MB
TONIGHT. HAVE THEREFORE UPGRADED THE HIGH WIND WATCH FOR THE LOWER
ELEVATIONS TO A WARNING FOR LIKELY GUSTS LATE TONIGHT IN EXCESS OF
60 MPH. A BLIZZARD WARNING REMAINS IN AFFECT FOR THE HIGHER
ELEVATIONS FOR THE COMBINATION OF STRONG WINDS AND SIGNIFICANT
SNOWFALL. THE STRONG PACIFIC JET IS STILL ON TRACK TO BRING AN EVEN
MORE POWERFULL PACIFIC SYSTEM INTO NORCAL AROUND MID DAY FRIDAY.
SURFACE AND UPPER LEVEL GRADIENTS WILL BE AS STRONG OR EVEN
STRONGER WITH THIS SYSTEM SO STRONG WINDS WILL CONTINUE THROUGH THE
DAY FRIDAY. THIS SYSTEM IS EXPECTED TO BE EVEN WETTER THAN TONIGHTS
SYSTEM SO HEAVY SNOWFALL WILL CONTINUE OVER THE MOUNTAINS. 2 TO 3
INCHES OF PRECIPITATION ARE EXPECTED AT THE LOWER ELEVATIONS FROM
THESE TWO SYSTEMS. 3 TO 5 FEET OF NEW SNOWFALL COULD OCCUR AT THE
HIGHER ELEVATIONS BY LATE FRIDAY AND EARLY SATURDAY. AS THIS SECOND
SYSTEM PASSES TO THE EAST OF THE FORECAST AREA FRIDAY
NIGHT...PRESSURE GRADIENTS SLOWLY RELAX FOR SLOWLY DECREASING WINDS.

A THIRD PACIFIC FRONTAL SYSTEM IS FORECAST TO MOVE THROUGH NORCAL ON
SATURDAY AFTERNOON AND NIGHT. ALTHOUGH THIS SYSTEM IS NOT EXPECTED
TO BE NEARLY AS WET OR WINDY AS THE PREVIOUS TWO...IT WILL BE MUCH
COLDER. BY SATURDAY AFTERNOON...SNOW LEVELS ARE EXPECTED TO DROP TO
2500 FEET ACROSS THE NORTHERN MOUNTAINS TO 3500 FEET ACROSS THE WEST
SLOPES OF THE NORTHERN SIERRA BASED ON 700 MB TEMPERATURES. THIS
WILL REPRESENT A 2000 TO 3000 FOOT DROP FROM THE SNOW LEVELS OF 4500
TO 6500 FEET EXPECTED FOR FRIDAY AFTERNOON. AN EVEN COLDER SHORTWAVE
TROUGH IS FORECAST TO TRACK THROUGH NORCAL ON SUNDAY AFTERNOON
BRINGING SNOWFALL DOWN TO POSSIBLY THE 1500 FOOT LEVEL BY SUNDAY
EVENING.

MAY SEE A BRIEF DRYING OUT PERIOD MONDAY AS A HIGH PRESSURE RIDGE
SLIDES QUICKLY ACROSS THE WEST COAST. EXTENDED MODELS FLATTEN THIS
RIDGE QUICKLY HOWEVER SO MORE PRECIP POSSIBLE FOR THE MIDDLE PART OF
NEXT WEEK.

&&

.AVIATION...
AREAS MVFR IN BR IN DELTA AND PTNS OF S SAC VLY SWD INTO NRN SAN
JOAQUIN VLY TIL ARND 18Z. OTRW MNLY VFR CONDS IN INTR NORCAL TIL
ARND 22Z EXC LCL MVFR/IFR OVR CSTL AND NRN INTR MTNS IN SHWRS. DTRTG
CONDS SPRDG ACRS FCST AREA THIS EVE WITH WDSPRD IFR AND AREAS LIFR
AFT 06Z CONTG INTO FRI. AREAS LLWS THIS MRNG OVR INTR NORCAL AS SLY
WND INCRS ABV SFC THRU FL100 WITH SWLY FLOW ABV. STG SLY SFC WND
20-40 KTS WITH GSTS 60 KTS OR GTR DVLP IN INTR AFT 06Z CONTG THRU
00Z SAT WITH LAA IN EFCT DURG THIS TIME. AREAS STG SLY SFC WND IN
MTNS TDA BCMG WDSPRD TNGT INTO FRI WITH PDS OF BLZD CONDS. SN LVLS
ARND 050 MSL OVR INTR NRN AND CSTL MTNS NXT 24 HRS TO ARND 060 MSL
VCNTY I-80 TNGT INTO FRI.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
...HIGH WIND WARNING...10 PM TONIGHT THROUGH 4 PM FRIDAY FOR THE
CENTRAL VALLEY...DELTA...FOOTHILLS AND SOUTHERN LAKE COUNTY.

...BLIZZARD WARNING...MIDNIGHT TONIGHT THROUGH 4 AM SATURDAY FOR THE
MOUNTAINS OF SHASTA COUNTY AND THE COASTAL RANGE SOUTHWARD TO
NORTHERN LAKE COUNTY.

...BLIZZARD WARNING...4 AM FRIDAY MORNING THROUGH 4 AM SATURDAY
MORNING...FOR WEST SLOPE NORTHERN SIERRA NEVADA AND WESTERN PLUMAS
COUNTY/LASSEN PARK AREA.

&&
Hazardous weather outlook, Jan 2, 7:00 AM PST, 22 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST WED JAN 2 2008

CAZ013>019-063-064-066>069-031500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST WED JAN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

A SERIES OF POWERFUL STORMS WILL MOVE INTO THE REGION BEGINNING
THURSDAY EVENING...AND PERSIST INTO SUNDAY. THERE IS A
POTENTIAL FOR HEAVY SNOW IN THE MOUNTAINS AND HEAVY RAIN IN THE
VALLEYS.  IT APPEARS SNOW LEVELS WILL BE NEAR 4500-5500 FEET
THURSDAY NIGHT THEN RAISE A LITTLE HIGHER FRIDAY...THEN DOWN TO 4000
TO 5000 FEET ON SATURDAY. SEVERAL FEET OF NEW SNOW IS POSSIBLE OVER
THE SIERRA CASCADE RANGE COMBINED WITH VERY STRONG WINDS AT TIMES IN
EXCESS OF 60 MPH. BLIZZARD CONDITIONS ARE LIKELY AT TIMES BETWEEN
THURSDAY NIGHT AND SUNDAY. SEVERAL INCHES OF RAIN ARE POSSIBLE IN
THE VALLEY WITH GUSTY SOUTH WINDS BETWEEN THURSDAY NIGHT AND
SATURDAY. LOCALIZED FLOODING WILL BE POSSIBLE AT THE LOWER
ELEVATIONS.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

High Wind Warnings in California, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.